Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 4, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Apr 12, 2018, 9:24 AM CDT for 20 counties in Arkansas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 9:24 AM CDT (14:24 UTC)
- Expired
- Apr 12, 2018, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Baxter County, AR, Cleburne County, AR, Desha County, AR, Faulkner County, AR, Fulton County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2947 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS74 KLZK 121424 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 924 AM CDT Thu Apr 12 2018 ...A Wind Advisory Has Been Issued for Portions of Northern, Central, and Eastern Arkansas... ARZ003>007-012>016-023>025-032>034-044>047-056-057-064-065-130000- /O.NEW.KLZK.WI.Y.0004.180412T1424Z-180413T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Van Buren-Cleburne-Jackson-Faulkner-White-Woodruff- Pulaski-Lonoke-Prairie-Monroe-Jefferson-Arkansas-Lincoln-Desha- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Fairfield Bay, Clinton, Heber Springs, Newport, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, and Mcgehee 924 AM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * EVENT...Gusty winds are expected. * AREAS AFFECTED...Northern, portions of central, and eastern Arkansas, mainly north of a line from Jasper, to Little Rock, to Dumas. This includes, but is not limited to the cities of Harrison, Mountain Home, Clinton, Conway, Little Rock, Pine Bluff, and Dumas. * TIMING...Gusty winds will continue through the day, decreasing during the early evening hours. * WINDS...Winds of 20 to 30 MPH are expected, with gusts of 40 MPH or higher possible. * IMPACTS...Travel will become difficult for high profile vehicles. Lighter lawn furniture could be blown around. Expect choppy and rough conditions on area bodies of water as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 57
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:35 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 12, 6:35 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 635 AM CDT Thu Apr 12 2018 .AVIATION... VFR flight conditions will be seen over the next 24 hours. Winds will be south and start at 5 to 15 mph with isolated gusts to 20 mph, then increase to 10 to 25 mph with some gusts to around 30 mph. Low level wind shear will be seen at all Tafs this morning due to a low level jet over AR. The wind shear will lower as surface winds increase this morning and into the afternoon. Light convection will be possible late Thursday night to Friday morning over western areas of AR. (59) && .Prev Discussion.../ Issued 405 AM CDT Thu Apr 12 2018/ Main concerns in this forecast cycle will be first period elevated winds, with some enhanced wild fire danger. Then the strong weather system moves through the region on Friday to Saturday, with the risk of strong to severe storms, as well as possible heavy rain and localized flooding. Then on the back end, a low potential for spotty winter weather over northern AR as the cold air filters in and left over moisture may remain over the area Surface analysis this morning has the high pressure off to the east, and a south wind flow has set up over AR. Temperatures were mild from the lower 50s to a few lower 60s. Dew point temperatures were mainly in the 40s. Aloft, the upper high pressure ridge has pushed into the region, while the developing system out west was over off the CA coast. Some upper level clouds were streaming in over the state from the west. KLZK sounding only had a precip water value of 0.42, while a low level jet has set up around 850mb. && .SHORT TERM...Today Through Friday Night Partly to mostly sunny skies and mild temperatures will be seen today, while the main concern will be elevated wind speeds of 10 to 20 mph with gusts to around 30 to 35 mph. RH values will be up, but the strong winds will enhance the spread of any wild fire that forms. Short range models to show some lift today moving over northern AR, but due to a lack of moisture, only some clouds will be seen. Highs will reach the mid 60s, 70s and a few around 80 degrees over the south. Thursday night, clouds will continue to increase, as the south wind gradually increases moisture levels. Late Thursday night to Friday morning, some light convection may be seen over western parts of AR as some short wave energy approaches from the west. Coverage will be low. Lows tonight will be in the mid 50s to mid 60s. Friday to Friday night will see the most convection, as the main system moves through the region, and strong upper lift develops widespread convection. Factors will be coming together, strong lift, instability and surging moisture to bring the potential for severe storms to the area. Large hail and damaging winds will be the main threats, while some shear will be present. SPC does have much of AR in an Enhanced or Slight risk of severe storms. Model CAPE values do reach over 1000, LI values reach -3 to -5, and precip water values reach 1.5 to near 2 inches. Jet dynamics will be strong with a low level jet around 50 knots. The main surge of convection appears in the west in the early evening, then moving through AR through midnight in Friday morning. Also, some heavy rain will be possible, with amounts of 3 to 5 inches in the southeast the highest, while 1 to 3 over most of central AR. Localized flooding will be possible. && .LONG TERM...Saturday Through Wednesday Strong upper low pressure will be over the Plains to begin the long term period. Slow movement of the low is expected Saturday with an upper ridge over the Atlantic. This upper low will move into the Midwest Sunday and through the Great Lakes Sunday night and Monday. An upper ridge will move through the Plains Monday and Tuesday and to the east coast late Wednesday. The cold front with strong to severe thunderstorms will be moving through eastern Arkansas Saturday morning. Chances of showers and thunderstorms will be decreasing through the day from west to east. By Saturday evening, rain chances will only be in far eastern Arkansas and coming to an end. Sunday through Tuesday will be dry with high pressure in control. A cold front will bring a slight chance of showers and thunderstorms Wednesday to the south. Temperatures will be near freezing in the north Sunday morning and should be below freezing Monday morning. Warmer low temperatures are expected Tuesday morning. High temperatures will mainly be below normal through the period, though warmer on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 78 62 72 57 / 0 10 60 90 Camden AR 80 64 78 55 / 0 10 80 90 Harrison AR 77 61 74 45 / 0 10 80 70 Hot Springs AR 79 63 77 52 / 0 10 80 80 Little Rock AR 79 62 78 57 / 0 10 70 90 Monticello AR 80 61 79 60 / 0 10 50 90 Mount Ida AR 79 64 76 49 / 0 10 80 60 Mountain Home AR 78 60 74 49 / 0 10 80 80 Newport AR 77 62 73 59 / 0 10 40 90 Pine Bluff AR 80 62 78 59 / 0 10 60 90 Russellville AR 79 62 76 51 / 0 10 80 70 Searcy AR 79 61 74 58 / 0 10 60 90 Stuttgart AR 79 62 77 60 / 0 10 50 90 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...51
Hazardous weather outlook, Apr 12, 5:00 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu Apr 12 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Strong south winds of 15 to 25 mph with gusts over 30 mph will develop today, and these elevated winds will enhance the spread of any wild fire. Also, caution is advised on area bodies of water due to the increased winds. After sunset, wind speeds will lower. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Showers and thunderstorms will affect the state on Friday and Saturday, as a storm system moves through the region. Isolated to scattered strong to severe thunderstorms will be possible, with the primary threats of damaging winds and large hail possible. Also, a few tornadoes will be possible, primarily in the afternoon and evening hours Friday. Additionally, heavy rainfall will be a concern with any stronger storms, with localized flooding and flash flooding possible. The rain will gradually push out of Arkansas later Saturday. Colder air will filter into Arkansas behind this system, and a low chance of spotty winter weather may be seen over northern Arkansas before all of the precipitation moves out of the state. .Spotter Information Statement... Spotter activation may be needed Friday afternoon and evening due to the potential of severe storms. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.